Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 72, NWS Little Rock, AR

June 8, 2018Conway County, Faulkner County, Perry County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 8, 2018, 2:07 PM CDT for Conway County, Faulkner County, Perry County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 2:07 PM CDT (19:07 UTC)
Expired
Jun 8, 2018, 3:07 PM CDT
In force
60 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Conway County, AR, Faulkner County, AR, Perry County, AR

The radar

The Little Rock radar (KLZK), 48 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 12:30 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 8, 12:30 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1230 PM CDT Fri Jun 8 2018

.UPDATE...
Updated to include the 18Z aviation discussion.

&&

.AVIATION...

Through the period, VFR will prevail with south to southwesterly
winds below 10 kts. Some TS possible across western and central AR
this afternoon, but confidence is low, so included VCTS mention
through 09/01Z. Otherwise, no impactful weather expected.

Cooper

&&

.PREV DISCUSSION...(ISSUED 655 AM CDT Fri Jun 8 2018)

SHORT TERM...Today Through Saturday Night

Arkansas remains on the periphery of a ridge of high pressure over
the southern Rockies/southern Plains. To the east of the ridge,
thunderstorms have occurred over portions of Oklahoma and Texas,
and this is happening this morning.

Overnight storms will fall apart this morning. Short range
models/simulated radar is indicating leftover boundaries heading
into western Arkansas this afternoon. This may result in isolated
to scattered thunderstorms over the western half of the state.

Any storms in the west will dissipate this evening. The ridge
will wobble a little to the east on Saturday, with any chance of
thunder shifting to the northern/eastern counties.

For most of us, it will be a mostly dry and very warm next couple
of days. Above average temperatures are in the forecast. While
dewpoints have come up a little, afternoon heat index values will
remain below the century mark.

LONG TERM...Sunday Through Thursday

The extended forecast will start mostly dry, then a chance of
isolated convection gradually affects the region, mostly into next
week. Temperatures are expected to be at or above normal values
through the period.

Sunday will be mainly dry with only an isolated afternoon to early
evening thunderstorm possible, and mainly over far eastern AR, as
the upper high pressure ridge will dominate the weather pattern.
Some weak upper lift is seen in the upper flow, but most will stay
northeast of AR. The coming week, a bit better chances of convection
may develop as the upper ridge weakens Monday to Tuesday, with some
upper short wave energy moving through the region and a frontal
system sagging closer to AR, especially on Tuesday. The chance of
convection comes up more on Wednesday and Thursday, as the upper
ridge weakens more, and additional upper energy moves across AR.
Models are similar in their solutions.

Temperatures will remain at over above normal values. Lows mostly in
the upper 60s to lower 70s, with a few mid 70s possible. Highs will
be from the upper 80s to lower 90s, with some mid 90s possible.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...COOPER
Hazardous weather outlook, Jun 8, 1:34 PM CDT, 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
134 PM CDT Fri Jun 8 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
134 PM CDT Fri Jun 8 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible in the western
half of Arkansas this afternoon. A storm or two could be strong to
severe, with gusty winds the main concern. Isolated flash flooding
will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

Isolated afternoon and early evening thunderstorms will be possible
through the middle of next week. Any precipitation will be mainly
confined to northern and eastern sections of the state, or north and
east of Little Rock. The threat of any strong to severe storms is
low. Afternoon heat index values will be in the 90s to around 100
degrees.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

46/59/Cooper

In the hours before

Special weather statement, Jun 8, 1:29 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
129 PM CDT FRI JUN 8 2018

ARZ032-039-081900-
Perry AR-Faulkner AR-
129 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY AND SOUTHWESTERN
FAULKNER COUNTIES UNTIL 200 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toad Suck, or near Conway, moving east at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Conway...                         Mayflower...
Pickles Gap...                    Toad Suck...
New Dixie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3495 9248 3495 9254 3494 9254 3494 9256
      3507 9263 3512 9253 3511 9252 3512 9252
      3517 9242 3497 9233
TIME...MOT...LOC 1829Z 251DEG 6KT 3503 9252

44
Special weather statement, Jun 8, 1:36 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
136 PM CDT FRI JUN 8 2018

ARZ043-044-081900-
Pulaski AR-Saline AR-
136 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND SOUTH
CENTRAL PULASKI COUNTIES UNTIL 200 PM CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otter Creek, or near Southwest Little Rock, moving northeast at 5
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Little Rock...                    West Little Rock...
Bryant...                         Southwest Little Rock...
Shannon Hills...                  Otter Creek...
Geyer Springs...                  Mabelvale...
Alexander...                      Vimy Ridge...
Parkers-Iron Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3455 9246 3469 9254 3476 9244 3471 9233
      3459 9233
TIME...MOT...LOC 1836Z 239DEG 6KT 3466 9243

44
Special weather statement, Jun 8, 1:49 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
149 PM CDT FRI JUN 8 2018

ARZ038-081915-
Yell AR-
149 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL COUNTY UNTIL
215 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fourche Valley, or 13 miles southwest of Danville, moving northeast
at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fourche Valley...                 Wing...
Bluffton...                       Fourche Mountain Recreation Are...
Briggsville...                    Macedonia in Yell County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3481 9358 3494 9366 3506 9350 3487 9337
TIME...MOT...LOC 1849Z 236DEG 12KT 3490 9355

44
Special weather statement, Jun 8, 1:50 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
150 PM CDT FRI JUN 8 2018

ARZ022-031-039-044-081915-
Pulaski AR-Pope AR-Perry AR-Conway AR-
150 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHERN
CONWAY...NORTHWESTERN PULASKI AND SOUTHEASTERN POPE COUNTIES UNTIL
215 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oppelo, or near Perryville. This storm was nearly stationary.
Spotters in the area report strong winds in excess of 40 mph, as
well as hail and street flooding. Torrential rainfall may lead to
additional flooding across the area.

Half inch or larger hail and wind gusts of 50 to 55 mph will be
possible with this storm.

Locations impacted include...
Morrilton...                      Perryville...
Atkins...                         Oppelo...
Menifee...                        Perry...
Adona...                          Houston...
Bethlehem...                      Sequoya Park...
Hill Creek...                     Solgohachia...
Petit Jean State Park...          Mallet Town...
Wye Mountain...                   Springfield...
Plumerville...                    Bigelow...
Fourche...                        Antioch in Perry County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3527 9248 3526 9251 3525 9250 3523 9253
      3520 9253 3506 9260 3487 9264 3494 9288
      3503 9299 3514 9296 3517 9292 3517 9295
      3523 9294 3530 9249
TIME...MOT...LOC 1849Z 278DEG 3KT 3509 9280

Cooper

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:29 PM CDTSpecial Weather StatementLZKFaulkner31 min
Jun 8, 1:36 PM CDTSpecial Weather StatementLZKPulaski24 min
Jun 8, 1:49 PM CDTSpecial Weather StatementLZKYell26 min
Jun 8, 1:50 PM CDTSpecial Weather StatementLZKConway25 min
Jun 8, 2:26 PM CDTSpecial Weather StatementLZKPulaski34 min
Jun 8, 2:43 PM CDTSpecial Weather StatementLZKGarland32 min
Jun 8, 3:18 PM CDTSpecial Weather StatementLZKSaline27 min
Jun 8, 3:33 PM CDTSpecial Weather StatementLZKSaline27 min
Jun 8, 3:37 PM CDTSpecial Weather StatementLZKGarland23 min
Jun 8, 3:39 PM CDTSpecial Weather StatementLZKPope36 min
Jun 8, 3:40 PM CDTSpecial Weather StatementLZKBaxter50 min
Jun 8, 3:49 PM CDTSpecial Weather StatementLZKPerry26 min
Jun 8, 3:54 PM CDTSevere Thunderstorm WarningLZKGarland36 min
Jun 8, 4:06 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike24 min
Jun 8, 4:11 PM CDTSpecial Weather StatementLZKMarion49 min
Jun 8, 4:22 PM CDTSpecial Weather StatementLZKJohnson23 min
Jun 8, 4:24 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Yell36 min
Jun 8, 4:29 PM CDTSpecial Weather StatementLZKYell31 min
Jun 8, 4:30 PM CDTFlash Flood WarningLZKGarland104 min
Jun 8, 4:30 PM CDTSpecial Weather StatementLZKMarion30 min
Jun 8, 4:34 PM CDTFlash Flood WarningLZKJohnson, Logan, Pope, Yell103 min
Jun 8, 4:34 PM CDTSpecial Weather StatementLZKGarland41 min
Jun 8, 4:36 PM CDTSpecial Weather StatementLZKBaxter24 min
Jun 8, 4:40 PM CDTSpecial Weather StatementLZKPike50 min
Jun 8, 4:42 PM CDTSpecial Weather StatementLZKGrant33 min
Jun 8, 4:44 PM CDTSpecial Weather StatementLZKMontgomery31 min
Jun 8, 4:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion30 min
Jun 8, 4:48 PM CDTSpecial Weather StatementLZKYell27 min
Jun 8, 4:50 PM CDTSpecial Weather StatementLZKLogan40 min
Jun 8, 4:56 PM CDTSpecial Weather StatementLZKMontgomery34 min
Jun 8, 5:01 PM CDTSevere Thunderstorm WarningLZKDallas29 min
Jun 8, 5:12 PM CDTSpecial Weather StatementLZKHot Spring33 min
Jun 8, 5:14 PM CDTSpecial Weather StatementLZKMontgomery31 min
Jun 8, 5:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion31 min
Jun 8, 5:16 PM CDTSpecial Weather StatementLZKMontgomery29 min
Jun 8, 5:18 PM CDTFlash Flood WarningLZKBaxter, Marion106 min
Jun 8, 5:22 PM CDTSpecial Weather StatementLZKLogan23 min
Jun 8, 5:25 PM CDTSpecial Weather StatementLZKGrant35 min
Jun 8, 5:28 PM CDTSpecial Weather StatementLZKPike32 min
Jun 8, 5:34 PM CDTSpecial Weather StatementLZKMontgomery26 min
Jun 8, 5:35 PM CDTSpecial Weather StatementLZKMontgomery25 min
Jun 8, 5:41 PM CDTSpecial Weather StatementLZKLogan34 min
Jun 8, 5:43 PM CDTFlash Flood WarningLZKMontgomery, Scott, Yell2 hr
Jun 8, 5:44 PM CDTSpecial Weather StatementLZKMontgomery31 min
Jun 8, 5:45 PM CDTSevere Thunderstorm WarningLZKLogan30 min
Jun 8, 5:46 PM CDTSpecial Weather StatementLZKMarion29 min
Jun 8, 5:47 PM CDTSpecial Weather StatementLZKOuachita28 min
Jun 8, 5:58 PM CDTSpecial Weather StatementLZKMontgomery32 min
Jun 8, 6:10 PM CDTSpecial Weather StatementLZKOuachita35 min
Jun 8, 6:16 PM CDTSpecial Weather StatementLZKLogan29 min
Jun 8, 6:18 PM CDTSpecial Weather StatementLZKMarion27 min
Jun 8, 6:29 PM CDTSpecial Weather StatementLZKClark31 min

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.